MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202025
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Erosion (1750)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made as to the degree to which the device may have caused or contributed to the patient¿s postoperative course.As reported 5 months post implant of the phasix st mesh used in the midline abdomen as a bridging mesh, the mesh was noted to be eroding and extruding through the abdominal wall.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in july 2023.Erosion and extrusion are listed as possible complications in the adverse reaction section of the instructions-for-use (ifu), supplied with the device.As reported the midline abdomen was bridged with the phasix st mesh, the ifu states, ¿the safety and effectiveness of phasix st mesh in bridging repairs or laparoscopic/robotic ventral hernia repair procedures has not been evaluated or established.Every effort should be made to close the defect prior to mesh use.¿ note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.".
 
Event or Problem Description
As reported, during a hernia repair procedure on (b)(6) 2023, phasix st mesh was used in midline abdomen as a bridging mesh without any complication.It was reported that 5 months post implant, the mesh was eroding through the abdominal wall.On (b)(6) 2024, split thickness skin graft was placed on top of granulation tissue over the phasix st mesh.As reported, patient is stable, and the phasix st mesh continues to extrude out from the skin graft.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19642838
Report Number1213643-2024-00342
Device Sequence Number8563232
Product Code OWT
UDI-Device Identifier00801741095368
UDI-Public(01)00801741095368
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number1202025
Device Lot NumberHUHS1555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale